Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 80, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Nov 26, 2011, 12:39 PM CST for Crittenden County, Union County, Kentucky; Gallatin County, Hardin County, Illinois. It took effect at Nov 28, 2011, 12:53 PM CST. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 12:39 PM CST (18:39 UTC)
- In effect from
- Nov 28, 2011, 12:53 PM CST
- Expired
- Dec 19, 2011, 5:02 AM CST
- In force
- 21 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Gallatin County, IL, Hardin County, IL, Crittenden County, KY, Union County, KY
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Shawneetown (SHNI2). The gauge peaked at 41.29 ft at Dec 10, 2011, 7:00 AM CST.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 43 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 26, 5:00 AM CST, 7 hours 39 minutes earlier.
Area forecast discussion, Nov 26, 5:00 AM CST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST SAT NOV 26 2011 .UPDATE... FOR AVIATION ONLY. && .DISCUSSION... THE 00Z MODELS ARE COMING INTO PRETTY GOOD AGREEMENT IN ANOTHER WET STRETCH THROUGH TUESDAY. VIRTUALLY ALL 00Z GUIDANCE HAS TRENDED SLOWER WITH THE ARRIVAL OF THE BAND OF SHOWERS EXPECTED TO ACCOMPANY THE COLD FRONT THROUGH THE AREA THROUGH SUNDAY. GIVEN THE HIGHLY AMPLIFIED NATURE OF THE FLOW ALOFT...THIS MAKES PERFECT SENSE. ALTHOUGH SOME SCATTERED SHOWERS WILL BE POSSIBLE OVER THE WESTERN HALF OF THE AREA THIS MORNING...AS WARM...MOIST ADVECTION STARTS TO CRANK UP...THE WIDESPREAD BAND OF SHOWERS/RAIN WILL NOT LIKELY MOVE INTO WESTERN AREAS UNTIL EARLY THIS AFTERNOON...AND MAY NOT MAKE IT MUCH BEYOND THE MISSISSIPPI RIVER BY 00Z. THE ENTIRE AREA WILL GET WET TONIGHT...AS THE FRONT SLOWLY PUSHES EAST THROUGH THE REGION. A COMMON THEME IN THE 00Z MODELS IS THE DEVELOPMENT OF A WEAK SURFACE LOW NEAR THE ARKLATEX THIS AFTERNOON. THIS LOW WILL THEN RIDE NORTH NORTHEAST ALONG THE FRONT THROUGH OUR AREA TONIGHT. A SWATH OF ENHANCED HEAVY RAINFALL IS LIKELY TO BE ASSOCIATED WITH THIS LOW. A CONSERVATIVE ESTIMATE WITH THE BAND THIS AFTERNOON AND TONIGHT WOULD BE 1.5-2 INCHES WITH THE HEAVIEST RAINS GENERALLY OVER THE PURCHASE AREA OF KENTUCKY. STILL DO NOT HAVE A MENTION OF THUNDER IN THE FORECAST...BUT WOULD NOT BE TOTALLY SURPRISED TO SEE A FEW STRIKES WITH AN ISOLATED THUNDERSTORM EMBEDDED WITHIN THE RAIN BAND...MAINLY OVER WEST KENTUCKY TONIGHT. WITHOUT A SIGNIFICANT THUNDER THREAT...DO NOT FEEL THAT RAINFALL RATES WILL BE HIGH ENOUGH TO CAUSE A SIGNIFICANT FLOODING THREAT. THEREFORE...WILL NOT BE ISSUING A FLOOD WATCH...DESPITE PRECIPITABLE WATERS PUSHING 1.5 INCHES...WHICH IS OFF THE CHARTS CLIMATOLOGICALLY SPEAKING. DECIDED TO USE A CONSENSUS APPROACH TO TEMPERATURES TODAY THROUGH SUNDAY. ACTUALLY HAVE SOME NON-DIURNAL TEMPERATURE TRENDS TONIGHT THROUGH SUNDAY...AS THE TEMPERATURES WARM SOME AHEAD OF THE FRONT TONIGHT...AND THEN FALL OVER MUCH OF THE AREA SUNDAY BEHIND THE FRONT. THE 00Z GFS IS CATCHING ON TO THE ECMWF/GEM SOLUTION IN DEVELOPING A CLOSED UPPER LOW TO OUR SOUTH SUNDAY. WE PUSHED THE FORECAST TOWARD THAT SOLUTION YESTERDAY...AND NOW WILL BE RAMPING UP EVEN MORE. THE RAINS WILL COME TO AN END OVER AT LEAST THE WESTERN HALF OF THE AREA THROUGH THE DAY SUNDAY INTO SUNDAY EVENING...BUT AS THE UPPER LOW BEGINS TO CLOSE OFF NEARLY OVER TOP OF US SUNDAY EVENING...THE RAIN BAND WILL GET HUNG UP LIKELY OVER OUR EASTERN COUNTIES. THE UPPER LOW WILL SETTLE DOWN SOUTH OF THE AREA IN NORTHERN MISSISSIPPI AND ALABAMA MONDAY. AS THE DEFORMATION ZONE DEVELOPS NORTH OF THE LOW...THE RAINS WILL SPREAD BACK TO THE NORTH AND WEST ACROSS THE AREA. IT IS NOT CERTAIN IF THE RAINS WILL COVER THE ENTIRE AREA OR NOT...BUT THE EASTERN HALF WILL DEFINITELY BE WET MONDAY THROUGH TUESDAY. POPS HAVE BEEN LIFTED TO LIKELY LEVELS OVER THE EASTERN HALF OF THE AREA. THE RAINS WILL EVENTUALLY BE PULLED EAST OF THE AREA TUESDAY NIGHT...AS THE LOW LIFTS UP THE APPALACHIANS. AS FOR PRECIPITATION TYPE...MODEL SOUNDINGS INDICATE SIGNIFICANT COOLING THROUGH A DEEP LAYER ON THE BACK EDGE OF THE INITIAL RAIN BAND LATE SUNDAY AND SUNDAY NIGHT. WOULD NOT BE AT ALL SURPRISED TO SEE A CHANGE OVER TO SNOW MAINLY OVER THE WESTERN HALF OF THE AREA SUNDAY NIGHT AND MONDAY MORNING. TEMPERATURES WILL ONLY GET DOWN INTO THE MID TO UPPER 30S IN THE WEST SUNDAY NIGHT...SO THERE IS NO CHANCE OF ANY ACCUMULATIONS. AS THE DEFORMATION ZONE DEVELOPS...WARM AIR WILL SPREAD BACK WEST OVER THE REGION MONDAY AND MONDAY NIGHT. ONLY RAIN IS FORECAST MONDAY AFTERNOON THROUGH TUESDAY. WOULD NOT BE SURPRISED TO SEE A CHANGE OVER TO SNOW TUESDAY NIGHT AS THE PRECIPITATION FINALLY EXITS THE AREA. ACCUMULATIONS ARE NOT LIKELY. TOTAL QPF FOR THE 4 DAY PERIOD IS IN THE NEIGHBORHOOD OF 3 INCHES. THIS WILL ONLY ADD TO THE TREMENDOUSLY WET NOVEMBER WE ALREADY HAD. THE REMAINDER OF THE FORECAST WILL BE DRY. WE MAY BE TOO COOL WITH PLENTY OF SUNSHINE WEDNESDAY AND THURSDAY...BUT THE ECMWF AND GFS STILL ADVERTISE A 1040+ SURFACE HIGH MOVING INTO THE AREA THURSDAY NIGHT. THUS FRIDAY WILL LIKELY BE QUITE COLD. && .AVIATION... VFR CONDITIONS WILL SLOWLY DETERIORATE TO MVFR THIS AFTN AND FURTHER INTO IFR CIGS OVNGT. SOME PATCHY RAIN IS POSSIBLE EARLIER TODAY BUT THE MAIN BRUNT OF THE RAIN WILL BE EARLY TONIGHT FOR THE MID MS VALLEY AND NEAR MDNGT FOR KEVV AND KOWB. SOUTHWEST WIND GUSTS 20 TO 25 MPH TODAY AND EXPECT TO LOSE THE GUSTS AFTER SUNSET THEN A FEW MORE GUSTS AFTER MDNGT AS THE FRONT PASSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....DRS AVIATION...KH
Hazardous weather outlook, Nov 26, 4:23 AM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 423 AM CST SAT NOV 26 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 423 AM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A BAND OF SHOWERS ASSOCIATED WITH A COLD FRONT WILL BRING HEAVY RAINFALL TO THE REGION THIS AFTERNOON AND TONIGHT. 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE AREA. AT THIS TIME...SIGNIFICANT FLOODING PROBLEMS ARE NOT EXPECTED...GIVEN THAT THE RAINS WILL FALL OVER A SEVERAL HOUR PERIOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RAIN MAY CHANGE OVER TO OR MIX WITH SNOW BEFORE IT COMES TO AN END SUNDAY NIGHT OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER WEST KENTUCKY AND SOUTHWEST INDIANA LATE SUNDAY NIGHT AND EARLY MONDAY...BUT AS THE PRECIPITATION SPREADS BACK WEST ACROSS THE AREA MONDAY...ALL RAIN IS EXPECTED THROUGHOUT THE AREA BY MIDDAY. A FINAL CHANGE OVER TO SNOW IS POSSIBLE LATE TUESDAY AND TUESDAY NIGHT...AS THE PRECIPITATION COMES TO AN END FROM WEST TO EAST. A MINOR ACCUMULATION CANNOT BE RULED OUT LATE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF HEAVY RAINFALL OR MINOR FLOODING PROBLEMS TONIGHT THROUGH TUESDAY. OF COURSE...ANY REPORTS OF WINTRY PRECIPITATION WOULD ALSO BE APPRECIATED. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 12:39 PM CST | River Flood Warning | PAH | Daviess, Henderson | 19 days |
| Nov 26, 12:39 PM CST | River Flood Warning | PAH | Henderson, Union | 20 days |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.